Alert archive / Oklahoma / Flash Flood Watches in 2008

Flash Flood Watch 1, NWS Tulsa, OK

February 5, 20085 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Feb 5, 2008, 2:34 PM CST for 5 counties in Oklahoma; 4 counties in Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 2:34 PM CST (20:34 UTC)
Expired
Feb 5, 2008, 5:18 PM CST
In force
3 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Feb 5, 2:10 PM CST, 24 minutes earlier.

Area forecast discussion, Feb 5, 2:10 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST TUE FEB 5 2008

.MESOSCALE UPDATE...
RECEIVED REPORT OF WIND DAMAGE IN WESTERN BENTON COUNTY THAT
OCCURRED AFTER 1 PM. THIS WAS ASSOCIATED WITH A THUNDERSTORM LINE
SEGMENT MOVING ACROSS THE AREA...AND NOW LOCATED IN MISSOURI.

AT 2 PM...FRONT EXTENDED FROM NEAR ROGERS AR TO WEST OF FORT SMITH
TO BETWEEN ATOKA AND ANTLERS IN SOUTHEAST OK. AIRMASS REMAINS
QUITE UNSTABLE ALONG AND AHEAD OF THE FRONT AND WILL CONTINUE TO
SUPPORT STRONG CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON. THE
AXIS OF GREATEST INSTABILITY EXTENDED FROM SEBASTIAN COUNTY TO
CHOCTAW COUNTY.

WINDS AT 5 TO 6 THOUSAND FEET ARE STILL PROVIDING WARM MOIST
ADVECTION NORTHWARD OVER THE FRONTAL BOUNDARY. THIS ADVECTION IS
PUSHING UNSTABLE AIR NORTH OF THE FRONT AND IS RESPONSIBLE FOR THE
CONTINUED CONVECTION BEHIND THE FRONT. THE INSTABILITY WILL
PROVIDE A CHANCE OF SEVERE THUNDERSTORMS ON THE NORTH SIDE OF THE
FRONT FOR A FEW MORE HOURS. THE PRIMARY THREAT NORTH AND WEST OF THE
FRONT WILL BE HAIL AND HIGH WINDS. THIS AREA WILL PROGRESS SLOWLY
EASTWARD DURING THE AFTERNOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
Hazardous weather outlook, Feb 5, 1:53 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
153 PM CST TUE FEB 5 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
140 PM CST TUE FEB 5 2008

...SEVERE WEATHER LIKELY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH EARLY THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH AND EAST OF A LINE FROM BENTONVILLE TO
                                SALLISAW TO WILBURTON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...MUCH OF EASTERN OKLAHOMA...ALL OF NORTHWEST AND WEST CENTRAL
               ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EAST OF A LINE FROM JAY TO EUFAULA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
        ONSET...AFTER 6 PM IN NORTHEAST OKLAHOMA...AFTER MIDNIGHT IN
                NORTHWEST ARKANSAS.

DISCUSSION...
WIDESPREAD THUNDERSTORMS CONTINUE ALONG AND JUST NORTH OF A COLD
FRONT... WHICH EXTENDED FROM BENTONVILLE TO SALLISAW TO WILBURTON AT 1 PM.
THIS FRONT WILL REMAIN A FOCUS FOR SEVERE WEATHER THROUGH THE
EARLY EVENING. A SURFACE LOW ALONG THE FRONT NEAR FORT SMITH WILL
CONTINUE TO SLIDE NORTHEAST ALONG THE BOUNDARY LATE THIS
AFTERNOON...WHILE ANOTHER LOW OVER NORTH CENTRAL TEXAS WILL LIFT
INTO SOUTHEAST OKLAHOMA. ALONG AND AHEAD OF THESE LOW TRACKS WILL
BE THE FOCUS FOR SIGNIFICANT SEVERE WEATHER...WITH
TORNADOES...WIND...AND SEVERE HAIL POSSIBLE ACROSS THIS AREA.
THUNDERSTORMS DEVELOPING ACROSS THIS AREA WILL BECOME INCREASINGLY
SURFACE BASED THROUGH THE AFTERNOON DURING THE TIME OF MAXIMUM
HEATING...INCREASING THE TORNADO THREAT.

ADDITIONAL LIFT WILL BE PROVIDED BY THE APPROACHING UPPER STORM
SYSTEM. THE GREATEST UNCERTAINTY FOR A MORE SIGNIFICANT TORNADIC
POTENTIAL REMAINS THE ORIENTATION OF THE UPPER LEVEL WINDS AND
THE STORM MOTION...WHICH WILL BE FAST TO THE NORTHEAST AT OVER 45
MPH.

FURTHER NORTH NEAR THE COLD FRONT...STORMS WILL BE NEARER
A REGION OF COLDER TEMPERATURES ALOFT...AND THIS WILL FAVOR
A HIGHER RISK OF SEVERE HAIL. THIS SEVERE WEATHER RISK WILL
EXTEND WELL NORTH OF THE COLD FRONT TO NEAR THE INTERSTATE 44
CORRIDOR.

STORMS ARE EXPECTED TO EXIT THE TULSA FORECAST AREA BY LATE
AFTERNOON...WITH THE POSSIBILITY OF LIGHT SNOW MOVING INTO
THE AREA THIS EVENING. NO SIGNIFICANT ACCUMULATIONS ARE CURRENTLY
EXPECTED AS THE UPPER LEVEL STORM TRACK FAVORS AREAS OF NORTHWEST
OKLAHOMA THROUGH CENTRAL KANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION
WILL LIKELY BE NEEDED...ESPECIALLY OVER FAR SOUTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS. EXPECT SEVERE WEATHER POTENTIAL TO BE
ONGOING FOR MUCH OF THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TRANQUIL WEATHER IS EXPECTED FOR MUCH OF THE UPCOMING WEEK...
WITH POTENTIAL FOR MUCH COLDER TEMPERATURES BY EARLY
NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 5, 12:38 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST TUE FEB 5 2008

OKZ063-068-069-051915-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
1238 PM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND NORTHWESTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

AT 1238 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PEGGS TO 6 MILES NORTHWEST OF TAHLEQUAH...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...BALLARD...OAKS...LEACH...TWIN OAKS...KANSAS...
TAHLEQUAH...PEGGS AND SCRAPER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3609 9455 3589 9498 3607 9517 3608 9512
      3613 9511 3618 9504 3617 9502 3620 9501
      3627 9490
TIME...MOT...LOC 1838Z 245DEG 47KT 3607 9509 3599 9500
Special weather statement, Feb 5, 12:57 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CST TUE FEB 5 2008

ARZ001-OKZ063-051930-
BENTON AR-DELAWARE OK-
1257 PM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 1257 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF JAY TO KANSAS...MOVING
NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...KANSAS...COLCORD...SULPHUR SPRINGS...
MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR AND HIWASSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9461 3649 9412 3616 9477 3617 9480
      3638 9500 3663 9463
TIME...MOT...LOC 1857Z 234DEG 53KT 3636 9488 3621 9475
Local storm report, Feb 5, 1:19 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             10 S MUSKOGEE           35.60N 95.37W
02/05/2008  E0.88 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            NICKEL SIZE HAIL LASTED 5 TO 7 MINUTES.

&&

DMJ
Special weather statement, Feb 5, 1:25 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CST TUE FEB 5 2008

OKZ067-068-052000-
CHEROKEE OK-WAGONER OK-
125 PM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     WESTERN CHEROKEE

AT 125 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF OKAY...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY AND OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3607 9526 3606 9500 3581 9513 3583 9538
TIME...MOT...LOC 1925Z 204DEG 53KT 3586 9526
Special weather statement, Feb 5, 1:29 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CST TUE FEB 5 2008

ARZ001-052015-
BENTON AR-
129 PM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 129 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HIWASSE TO 2 MILES WEST OF
VAUGHN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...MILLER...HILL TOP...
BENTONVILLE...PEA RIDGE...GATEWAY...VAUGHN...CENTERTON...AVOCA...
HIWASSE...BELLA VISTA AND GARFIELD.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9387 3640 9385 3629 9438 3650 9443
TIME...MOT...LOC 1929Z 239DEG 40KT 3652 9438 3633 9433
Local storm report, Feb 5, 1:52 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     3 N GENTRY              36.31N 94.48W
02/05/2008                   BENTON             AR   EMERGENCY MNGR

            NUMEROUS LARGE TREES BLOWN DOWN

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 5:37 AM CSTSpecial Weather StatementTSAPawnee38 min
Feb 5, 5:38 AM CSTSpecial Weather StatementTSAPittsburg37 min
Feb 5, 6:13 AM CSTSpecial Weather StatementTSAHaskell47 min
Feb 5, 6:31 AM CSTSpecial Weather StatementTSACreek, Tulsa44 min
Feb 5, 6:59 AM CSTSpecial Weather StatementTSARogers, Tulsa46 min
Feb 5, 7:10 AM CSTSpecial Weather StatementTSALeFlore35 min
Feb 5, 7:16 AM CSTSevere Thunderstorm WarningTSALeFlore44 min
Feb 5, 9:03 AM CSTSpecial Weather StatementTSAOkfuskee42 min
Feb 5, 9:26 AM CSTSpecial Weather StatementTSAOkmulgee34 min
Feb 5, 9:30 AM CSTSpecial Weather StatementTSAOkfuskee30 min
Feb 5, 9:58 AM CSTSpecial Weather StatementTSAWagoner47 min
Feb 5, 10:03 AM CSTSpecial Weather StatementTSAOkfuskee27 min
Feb 5, 10:16 AM CSTSpecial Weather StatementTSACreek29 min
Feb 5, 12:04 PM CSTSpecial Weather StatementTSAChoctaw26 min
Feb 5, 12:38 PM CSTSpecial Weather StatementTSACherokee37 min
Feb 5, 12:57 PM CSTSpecial Weather StatementTSADelaware33 min
Feb 5, 1:16 PM CSTSevere Thunderstorm WarningTSAMuskogee9 min
Feb 5, 1:25 PM CSTSpecial Weather StatementTSACherokee35 min
Feb 5, 2:21 PM CSTSevere Thunderstorm WarningTSAChoctaw39 min
Feb 5, 2:49 PM CSTSevere Thunderstorm WarningTSAAdair, Sequoyah41 min
Feb 5, 2:57 PM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha41 min
Feb 5, 3:32 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha41 min
Feb 5, 3:48 PM CSTSevere Thunderstorm WarningTSALeFlore42 min
Feb 5, 7:39 AM CSTSpecial Weather StatementTSAFranklin51 min
Feb 5, 1:29 PM CSTSpecial Weather StatementTSABenton46 min
Feb 5, 1:51 PM CSTSevere Thunderstorm WarningTSABenton, Washington54 min
Feb 5, 2:03 PM CSTSevere Thunderstorm WarningTSAMadison, Washington42 min
Feb 5, 3:19 PM CSTSevere Thunderstorm WarningTSACrawford, Madison, Washington41 min
Feb 5, 4:06 PM CSTSpecial Weather StatementTSASebastian39 min
Feb 5, 4:35 PM CSTSevere Thunderstorm WarningTSAFranklin40 min

Nearby

Flash Flood Watches in Oklahoma, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.